Texas, 2020High Wind in Texas, June 29, 2020
June 29, 2020 · NWS MAF · 2 events in 2 counties and zones
S. brought strong winds to the Guadalupe Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level trough over the Western U.S. brought strong winds to the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 29, 2:34 AM CST, 4 minutes earlier.
Area forecast discussion, Jun 29, 2:34 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
334 AM CDT Mon Jun 29 2020
.DISCUSSION...
This morning the sub tropical ridge is still centered over the Gulf
with a deep upper low over ID. This low has a trough extending
southward to Mexico. This low will wobble east before lifting NE
Wednesday to Canada as the ridge builds across TX and NM. The ridge
will drift west becoming centered near the 4 Corners region Saturday.
Brisk nocturnal wind keeping overnight temps up so will be another
warm start to the day. With a surface trough extending down across
the area a west wind will spread across the area today and the next
couple of day. This will push the moist southerly wind east of the
region and result in unseasonably hot temperatures today through
Wednesday. 850mb temps will reach or exceed 30C/86F. Expect
widespread 100 degree readings across the Permian Basin... most of
the Trans Pecos... and into SE NM. Along the Rio Grande will see
highs of 101 to 107. Area lows in the upper 60s to mid 70s. Should
see a slow decrease in temps toward the weekend but still above
normal.
With a drier airmass moving in storm coverage will be on the
decrease. Have a slight chance of storms today through Wednesday
over portions of the southern CWA. In the extended will keep some
possibility of storms over/near the higher elevations.
&&
.FIRE WEATHER...
Above normal temperatures along with winds of 20 mph or more and low
relative humidity values will create elevated fire weather
conditions today in the Guadalupe Mountains and southeast New Mexico
plains. Will issue a Rangeland Fire Danger Statement for this area
for today. Fire weather concerns continue into Tuesday, but wind
speeds will be less than today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 103 75 103 73 / 0 0 10 10
Carlsbad 102 72 101 69 / 0 0 0 10
Dryden 101 77 102 76 / 20 20 10 20
Fort Stockton 100 73 100 72 / 10 10 10 10
Guadalupe Pass 91 67 91 67 / 0 0 0 10
Hobbs 98 69 98 67 / 0 0 0 0
Marfa 92 63 91 60 / 10 10 10 20
Midland Intl Airport 102 75 102 73 / 0 0 0 10
Odessa 102 74 101 73 / 0 0 0 10
Wink 104 73 103 71 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
80/72
Hazardous weather outlook, Jun 29, 2:15 AM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
315 AM CDT Mon Jun 29 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-300815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
315 AM CDT Mon Jun 29 2020 /215 AM MDT Mon Jun 29 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
Thunderstorms are possible today into tonight across the southeast
Permian Basin, Lower Trans Pecos, Big Bend area, Davis Mountains, and
Presidio Valley. Gusty winds, small hail, brief heavy rain, and
frequent lightning will be the main concerns with these storms.
Elevated fire weather conditions are expected today across the
Guadalupe Mountains and southeast New Mexico plains.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- June 29, 2:38 AM CST to 7:38 AM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- June 29, 8:51 AM CST to 3:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Dense Fog in Eastern Pacific Coastal Waters, June 29, 20202 deaths · 1 injured · 1 event
- Flood and Hail in Massachusetts, June 29, 2020$126,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in North Dakota, June 29, 2020$95,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 29, 2020$50,000 · 61 kt wind · 11 events
- Flash Flood and Flood in Kentucky, June 29 to 30, 2020$25,000 · 50 kt wind · 3 events
- Flood and Heavy Rain in Montana, June 29 to 30, 202022 events
- Hail and Damaging Winds in Texas, June 29 to 30, 2020$300 · 1.5 in hail · 19 events
- Flooding and Hail in Illinois, June 29, 20201 in hail · 9 events
- Hail and Damaging Winds in New York, June 29, 20201.75 in hail · 7 events
- Flash Flooding and Hail in Arkansas, June 29, 202061 kt wind · 6 events
- Hail in Connecticut, June 29, 20201.75 in hail · 6 events
- Hail and Heavy Rain in Montana, June 29, 20202.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 906038, 906039.